MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFS12, 11X100 KII SLEEVE ADVFIX 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFS12, 11X100 KII SLEEVE ADVFIX 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFS12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: hysterectomy.Event description: translation: according to mrs [name], nurse and present during the incident, during laparoscopic surgery, placement of a cfs12 balloon trocar sheath observation during placement of the optic that the extremity internal (under the balloon) broke into several pieces: a priori 3.According to mrs [name], nurse and present during the incident, loss of operating time (20 minutes more), repositioning of another cfs12 trocar from the same batch and search for the 3 visualized pieces.After identification they were extracted.According to mrs [name], nurse and present during the incident, we had to look for these pieces.3 were recovered by the surgeon.The nurse checked, tried to reconstruct this very damaged and broken end, like a 3d puzzle.The surgeon watched the reconstruction.The end appeared complete, all visible pieces were recovered.Additional information received by email from applied medical representative on 17feb2022: according to dr.[name], present at the incident, the trocar was not used with a robot.The trocar was used as an auxiliary trocar.According to dr.[name], present at the incident, the trocar was used as a first-line trocar in the open insufflation method without obturator.Type of intervention: 3 pieces were recovered by the surgeon.Patient status: according to ms.[name], a pharmacy intern and present during the incident, the patient is doing well but requires prolonged follow-up.
 
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: hysterectomy.Event description: [translation]: according to mrs [name], nurse and present during the incident, during laparoscopic surgery, placement of a cfs12 balloon trocar sheath observation during placement of the optic that the extremity internal (under the balloon) broke into several pieces: a priori 3.According to mrs [name], nurse and present during the incident, loss of operating time (20 minutes more), repositioning of another cfs12 trocar from the same batch and search for the 3 visualized pieces.After identification they were extracted.According to mrs [name], nurse and present during the incident, we had to look for these pieces.3 were recovered by the surgeon.The nurse checked, tried to reconstruct this very damaged and broken end, like a 3d puzzle.The surgeon watched the reconstruction.The end appeared complete, all visible pieces were recovered.Additional information received by email from applied medical representative on 17feb22: according to dr.[name], present at the incident, the trocar was not used with a robot.The trocar was used as an auxiliary trocar.According to dr.[name], present at the incident, the trocar was used as a first-line trocar in the open insufflation method without obturator.Type of intervention: 3 pieces were recovered by the surgeon.Patient status: according to ms.[name], a pharmacy intern and present during the incident, the patient is doing well but requires prolonged follow-up.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with three green fragments.Visual inspection of the event unit confirmed the complainant¿s experience of a cannula tip fracture.The green fragments were identified to be a portion of the missing cannula tip.Based on the condition of the returned unit, it is possible that the cannula tip fractured due to a large force exerted on it or an instrument or object coming in contact with the tip during the procedure.It is also possible that the cannula was more susceptible to breakage or inserting the cannula without the obturator could have made the cannula more susceptible to breakage.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
CFS12, 11X100 KII SLEEVE ADVFIX 12/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key13595597
Report Number2027111-2022-00404
Device Sequence Number16636579
Product Code GCJ
UDI-Device Identifier00607915119850
UDI-Public(01)00607915119850(17)240105(30)01(10)1405882
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2024
Device Model NumberCFS12
Device Catalogue Number101472329
Device Lot Number1405882
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer02/15/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPTIC.
Patient SexPrefer Not To Disclose